How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

Taking sertraline with social phobia

Customer Question

Taking sertraline with social phobia
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.
*This website DOES NOT constitute treatment and only provides information and advice. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.
Hello, may I ask what is your specific mental health question that you would like assistance with?
Customer: replied 1 year ago.
I am a MD suffering from social phobia and GAD. Recently I'm starting to have agoraphobic symptoms. I'm taking 100 mg of sertraline (currently on 6th week of treatment) and would like to know about my medication until I get to my therapist
Customer: replied 1 year ago.
(Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Phone Counseling Session. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Expert:  Dr. Z replied 1 year ago.
Okay, what would you like to know about the Sertraline specifically? Are you concerned that it is causing your Agoraphobic symptoms that recently started? Is the dose enough for you? Are you on the right medication? Help me out, what are the questions that you have about this medication and I promise I will answer each one.
*I cannot provide a phone counseling session at this time since we are in different countries
Customer: replied 1 year ago.
I started taking sertraline 6 weeks ago, right now I'm at 100 mg per day. I have not noticed any difference regarding my anxiety. I'm concerned my agoraphobic symptoms are ruining my life right now and not letting me go to work (I am a MD at a residenship). I'm also taking clonazepam 0.5 mg every 12 hours.
But still, every morning I wake up with incresed heart rate, palpitations, heart burn, etc., etc. I feel horrible because I'm unable to speak with people, I wasn't feeling like this before, it started when I started the residenship (3 months ago), I was very fine and talkative, but now I think I'm going backwards in every sense.
Expert:  Dr. Z replied 1 year ago.
I am very sorry that your anxiety is still present with this agoraphobia. You can consider increasing the Sertraline to 150mg and then possibly to 200mg as these are optimal doses for such anxiety and phobia. Your doctor can do that right away for you. In addition, your doctor can consider increasing your morning dose of the clonazepam to 1mg until the Sertraline is effective for you and then he/she can decrease back to .5mg. Also you want to consider entering cognitive behavioral therapy in combination with your medication as this is a superior regimen than just using the medication. I wish you all the best and I know this is hard for you right now, but you are still very early in your treatment so adjustments in your medication regimen are typical.